MAUDE Adverse Event Report: COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G53007
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: (b)(6).Occupation: (b)(6) this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the distributor discovered a foreign matter in the sealed packaging.Since this was discovered at the distributor, there was no patient contact.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, the distributor discovered a foreign matter in the sealed packaging.The device did not make patient contact.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.One guardia accesset embryo transfer catheter was returned for investigation.Visual exam noted a small piece of brown debris loose inside sealed inner pouch of the guide catheter.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.Reviews of the device specifications and quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with instructions for use which caution, "sterile if the package is unopened or undamaged.Do no use if package is broken." based on the available information, cook has concluded that the failure can be attributed to a packaging event.The quality control operator responsible for inspection of this device could not be retrained, as they are no longer employed by cook.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUARDIA ACCESSET EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10993237
Report Number1820334-2020-02281
Device Sequence Number690790
Product Code MQF
UDI-Device Identifier00827002530072
UDI-Public(01)00827002530072(17)230603(10)13192964
Combination Product (Y/N)N
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/03/2023
Device Model NumberG53007
Device Catalogue NumberK-JETS-7019-ET
Device Lot Number13192964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1